Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 15, 2015, 2:55 PM MST. It took effect at Jan 15, 2015, 9:00 PM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2015, 2:55 PM MST (21:55 UTC)
- In effect from
- Jan 15, 2015, 9:00 PM MST
- Expired
- Jan 16, 2015, 8:00 PM MST
- In force
- 23 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
208 WWUS75 KTFX 152155 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MST THU JAN 15 2015 MTZ009-048-161200- /O.UPG.KTFX.HW.A.0001.150116T0700Z-150117T0000Z/ /O.NEW.KTFX.HW.W.0003.150116T0400Z-150117T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 255 PM MST THU JAN 15 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG OVER THE ROCKY MOUNTAIN FRONT THROUGH MIDNIGHT TONIGHT...AND THESE WINDS WILL PERSIST THROUGH THE DAY ON FRIDAY. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-161200- /O.EXB.KTFX.HW.A.0001.150116T1200Z-150117T0000Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 255 PM MST THU JAN 15 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER NORRIS HILL BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY ON FRIDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ010-012-014-044>046-049-161200- /O.CON.KTFX.HW.A.0001.150116T1600Z-150117T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... FAIRFIELD 255 PM MST THU JAN 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER WESTERN PORTIONS OF THE HI-LINE AND PARTS OF CENTRAL MONTANA FROM MID- MORNING FRIDAY THROUGH FRIDAY EVENING. * WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER... SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
987 WWUS75 KTFX 160432 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 932 PM MST THU JAN 15 2015 MTZ009-048-161215- /O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 932 PM MST THU JAN 15 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. * TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG OVER THE ROCKY MOUNTAIN FRONT OVERNIGHT...AND THESE WINDS WILL PERSIST THROUGH THE DAY ON FRIDAY. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-014-044>046-049-161215- /O.CON.KTFX.HW.A.0001.150116T1600Z-150117T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... FAIRFIELD 932 PM MST THU JAN 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST FRIDAY THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST FRIDAY THROUGH FRIDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER WESTERN PORTIONS OF THE HI-LINE AND PARTS OF CENTRAL MONTANA FROM MID- MORNING FRIDAY THROUGH FRIDAY EVENING. * WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER... SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ015-161215- /O.CON.KTFX.HW.A.0001.150116T1200Z-150117T0000Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 932 PM MST THU JAN 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST FRIDAY THROUGH FRIDAY AFTERNOON FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... A HIGH WIND WATCH FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY REMAINS IN EFFECT FROM 5 AM MST FRIDAY THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER NORRIS HILL BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY ON FRIDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
025 WWUS75 KTFX 160835 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 135 AM MST FRI JAN 16 2015 MTZ010-012-014-044>046-049-170000- /O.UPG.KTFX.HW.A.0001.150116T1600Z-150117T0300Z/ /O.EXB.KTFX.HW.W.0003.150116T1600Z-150117T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... FAIRFIELD 135 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH HAS BEEN UPGRADED TO THIS WARNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER WESTERN PORTIONS OF THE HI-LINE AND PARTS OF CENTRAL MONTANA FROM MID- MORNING FRIDAY THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER... SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-170000- /O.UPG.KTFX.HW.A.0001.150116T1200Z-150117T0000Z/ /O.EXB.KTFX.HW.W.0003.150116T1200Z-150117T0000Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 135 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH HAS BEEN UPGRADED TO THIS WARNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER NORRIS HILL BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY ON FRIDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-170000- /O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 135 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT EARLY FRIDAY MORNING AND PERSIST THROUGH THE DAY. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
973 WWUS75 KTFX 161650 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 950 AM MST FRI JAN 16 2015 MTZ009-048-170000- /O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 950 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON. BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 70 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. ADDITIONALLY...AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES ARE EXPECTED...ESPECIALLY OVER MARIAS PASS ON HIGHWAY 2...AND HIGHWAY 89 FROM BROWNING TO THE CANADIAN BORDER. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-014-044>046-049-170000- /O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... FAIRFIELD 950 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER PORTIONS OF NORTH CENTRAL MONTANA THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER... SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-170000- /O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 950 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER NORRIS HILL THROUGH THIS AFTERNOON. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH. * OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
444 WWUS75 KTFX 162339 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 439 PM MST FRI JAN 16 2015 MTZ015-170045- /O.EXP.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 439 PM MST FRI JAN 16 2015 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. HIGH WINDS ARE NO LONGER EXPECTED. $$ MTZ009-048-170300- /O.EXT.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 439 PM MST FRI JAN 16 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH EARLY THIS EVENING. BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 70 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. ADDITIONALLY... AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES ARE EXPECTED...ESPECIALLY OVER MARIAS PASS ON HIGHWAY 2...AND HIGHWAY 89 FROM BROWNING TO THE CANADIAN BORDER. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-014-044>046-049-170300- /O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... FAIRFIELD 439 PM MST FRI JAN 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL MONTANA THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER... SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
487 WWUS75 KTFX 170250 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 750 PM MST FRI JAN 16 2015 MTZ009-048-170400- /O.EXP.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 750 PM MST FRI JAN 16 2015 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WIND GUSTS TO 45 MPH MAY CONTINUE OVERNIGHT...BUT HAVE OTHERWISE DROPPED BELOW HIGH WIND WARNING CRITERIA. $$ MTZ010-012-014-044>046-049-170400- /O.EXP.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... FAIRFIELD 750 PM MST FRI JAN 16 2015 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WIND GUSTS TO 35 MPH MAY CONTINUE OVERNIGHT...BUT HAVE OTHERWISE DROPPED BELOW HIGH WIND WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 15, 10:45 AM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 15, 10:45 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1045 AM MST Thu Jan 15 2015 .UPDATE... Only adjustments this morning were to temperatures. Have warmed temperatures about 4 to 8 degrees along the Rocky Mountain Front and 2 to 4 degrees in the Dillon area, where breezy westerly downslope winds have warmed temperatures to above forecasted levels already in some places. Have also cooled temperatures 3 to 5 degrees in the Helena, Canyon Ferry, and Bozeman valley areas. Cold air remains trapped there. Remainder of forecast is on track. Coulston && .AVIATION... UPDATED 1745Z. The main forecast problem during the period is the fog situation at KHLN. Expect that MVFR visibilities will become VFR there this afternoon. Then tonight confidence is low on what the visibilities will be as they could range anywhere from VFR to IFR. Leaning towards fog redeveloping after dark but then dissipating as clouds aloft increase after midnight but again have low confidence with this particular scenario. Elsewhere ceilings well above 15000 ft will dissipate from the west this afternoon. Ceilings near and above 15000 ft will spread east near and after midnight but the only threat for precipitation will be over the mountains of the Rocky Mountain Front. Snow will become likely there Friday morning and expect mountain obscurement. Wind gusts of 40 kts to 50 kts will develop over the Rocky Mountain Front by midnight and continue through Friday morning. Blank && .PREV DISCUSSION... /ISSUED 435 AM MST Thu Jan 15 2015/ Today through Saturday Evening. The center of the high pressure ridge that worked its way through WA/OR yesterday has now reached western MT and is expected to make steady progress through the state today. The passing ridge will bring mostly clear skies across the central and southwest counties through this evening, along with high temperatures in the upper 30s to mid 40s for most of the region, though the Helena Valley and a few far southwest valleys will remain in the upper 20s to around 30 degrees. Not much change in model solutions for past several runs in their depiction of shortwave trof closely following the ridge as it exits into the Dakotas late tonight. Moisture associated with the trof will bring some scattered areas of light snow, mostly to the higher elevations of the Rocky Mtn Front and some of the southwest mtn ranges. The most notable model change was a northward shift in the path of the jet stream, now projected come across more of central MT on Fri. With the resulting increase in coverage of 60 mph winds in the mid- and low-levels mainly north of a Helena-to- Great Falls line, have expanded the earlier high wind watch to now include the western Hiline and extending south to Cascade and southern Lewis & Clark counties. Winds in the added area likely will begin later than along the Rocky Mtn Front and last into mid- Friday evening. A surface cold front will push across our region Fri night as the trof heads into eastern MT. The drying effects of the gusty downslope winds will limit precipitation development through the central counties, but can't rule out some isolated rain/snow showers as the front sweeps south. Will also be monitoring conditions for spotty areas of freezing rain, though current model soundings generally indicate a low probability of occurrence. Precipitation will dissipate quickly during the Fri overnight hours and dry conditions are forecast for Sat. The cold front will bring a temporary break in the warming trend as high temps on Sat drop back into the mid- and upper 30s. Waranauskas Saturday Night through Thursday...Progressive westerly flow aloft coupled with embedded shortwaves and ample Pacific moisture will keep unsettled weather over the Northern Rockies through the weekend and early next week. Accumulating snow will be likely in the mountains at and above pass level while windy conditions are expected along and areas adjacent to the Rocky Mountain Front. Forecast confidence is moderate to high regarding accumulating mountain snow and gusty winds along the Rocky Mountain Front and high wind and winter weather highlights may be needed. Snow amounts Saturday night through Sunday Night will be 2 to 4 inches at pass level with locally higher amounts above pass level. Snow levels will be around 5000 feet so have kept a slight chance of rain and snow across the plains/valleys. There is also the potential for high winds greater than 58 mph along the Rocky Mountain Front and adjacent plains Saturday night through Sunday evening as a strong Pacific cold front moves across the region. Will continue to monitor for possible high wind highlights. Highs on Sunday will be well above seasonal averages. Early next week, the overall flow aloft will shift northwesterly, which will allow for cooler air to move into the area as well as keep off and on chances for light snow. There is still uncertainty regarding precipitation chances and snow amounts, but at this time any snow accumulations should be light. Drier conditions are expected by the middle of next week as a ridge of high pressure begins to build over the Western U.S., though temperatures will remain near to slightly below seasonal averages. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 44 33 44 25 / 0 10 10 20 CTB 46 26 40 23 / 0 10 10 20 HLN 25 21 38 23 / 0 10 10 20 BZN 29 19 37 18 / 0 10 20 20 WEY 28 16 29 11 / 0 20 20 30 DLN 42 25 39 19 / 0 20 20 20 HVR 39 26 43 25 / 0 10 10 20 LWT 47 30 44 24 / 0 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Friday morning through Friday evening Cascade...Central and Southern Lewis and Clark...Eastern Glacier...Eastern Pondera...Eastern Teton...Liberty...Toole. HIGH WIND WATCH from late tonight through Friday afternoon Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.